Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 145, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 20, 2019, 3:05 PM MDT for El Paso County, Teller County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2019, 3:05 PM MDT (21:05 UTC)
- Expired
- Jul 20, 2019, 3:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Teller County, CO
The radar
The Denver radar (KFTG), 95 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 2:29 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 3424 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753
WUUS55 KPUB 202105
SVRPUB
COC041-119-202130-
/O.NEW.KPUB.SV.W.0145.190720T2105Z-190720T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
305 PM MDT Sat Jul 20 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern Teller County in central Colorado...
Northwestern El Paso County in east central Colorado...
* Until 330 PM MDT.
* At 305 PM MDT, a severe thunderstorm was located near Westcreek, or
28 miles northwest of Colorado Springs, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Teller and northwestern El Paso Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 10501 3899 10520 3905 10533 3913 10533
TIME...MOT...LOC 2105Z 210DEG 6KT 3908 10526
HAIL...1.00IN
WIND...60MPH
$$
292 follow-up statements
859
WWUS55 KPUB 202118
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
318 PM MDT Sat Jul 20 2019
COC041-119-202130-
/O.CON.KPUB.SV.W.0145.000000T0000Z-190720T2130Z/
Teller CO-El Paso CO-
318 PM MDT Sat Jul 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHWESTERN TELLER AND NORTHWESTERN EL PASO COUNTIES...
At 318 PM MDT, a severe thunderstorm was located near Westcreek, or
26 miles northwest of Colorado Springs, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Teller and northwestern El Paso Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 10501 3900 10519 3906 10532 3913 10533
TIME...MOT...LOC 2118Z 239DEG 6KT 3907 10522
HAIL...1.25IN
WIND...60MPH
$$
29316
WWUS55 KPUB 202127
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
327 PM MDT Sat Jul 20 2019
COC041-119-202137-
/O.EXP.KPUB.SV.W.0145.000000T0000Z-190720T2130Z/
Teller CO-El Paso CO-
327 PM MDT Sat Jul 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES WILL EXPIRE AT 330 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Colorado.
LAT...LON 3913 10501 3900 10519 3906 10532 3913 10533
TIME...MOT...LOC 2127Z 210DEG 6KT 3908 10521
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 11:50 AM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 20, 11:50 AM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1150 AM MDT Sat Jul 20 2019 .UPDATE... Issued at 1013 AM MDT Sat Jul 20 2019 Morning water vapor imagery shows disorganized shortwave energy moving northeast across Utah and western Colorado. Surface analysis shows a deepening low pressure over southeast Colorado, with northerly flow already increasing around its backside across all of the eastern plains. The primary front/northerly surge appears to be entering northeast Colorado, behind which dew points are in the 60s. Dew points over southeast Colorado are still in the 30s and 40s, and TPW only around 80% of normal. Updated grids to account for for these recent observational trends and hi-res model trends. Guidance has cut back on storm coverage over much of the high terrain this afternoon/evening, especially further south. This is likely due to slow increase in deep moisture, and greatest upper forcing likely to be over the eastern part of the state this afternoon. Therefore, cut back on PoPs over much of the mountains and valleys to primarily isolated/scattered. Likely PoPs still expected over much of the plains early this evening as multicellular convention develops in moist post-frontal environment under upper level support. Strongest storms likely to be near/north of HWY 50 where greatest low-level moisture and resulting moderate CAPE will develop. Given steep low-level lapse rates and likely storm coverage, still expect gusty winds to be the primary severe threat, with isolated large hail possible but less likely. ~Line && .SHORT TERM...(Today and tonight) Issued at 443 AM MDT Sat Jul 20 2019 Currently...Mostly clear across much of the forecast area this morning, though swath of mid and high level clouds continues to stream across the se corner of the state. Temps have remained very mild as of 4 am, with readings in the 50s for the high valleys, and upper 60s to near 80F for the plains. Today and tonight...The main weather maker through the short term will be the approaching cold front, forecast to drop south across the Palmer Divide some time this morning between 9 and 10 am. The front will rush south, reaching the southern border by midday. Brisk north to northeast winds with 30-40 kt gusts will help stir the lower levels and may actually help boost temps initially, with highs in the 90s to near 100F still forecast for the plains. Highs in the 80s are expected for the high valleys. The front will usher in more llvl moisture, then through the afternoon and into the evening surface winds will shift to a more east to northeast direction. Convection will slowly fire over the higher terrain by midday, but then should increase quickly in coverage and intensity through the afternoon as the storms feed on available moisture and shear. SPC has painted much of the plains within a Marginal risk area for severe weather, and has placed Crowley, Otero, Kiowa, Bent, Prowers and Baca within the Slight risk area. Models indicate that a MCS will form somewhere across the plains this evening, which will then gradually slide to the east as activity wanes late. However, convection will likely persist over the far eastern plains near the KS border into the early morning hours on Sunday. Expect minimum temps tonight in the 40s for the high valleys, and mid 50s to around 60F for the plains. Moore .LONG TERM...(Sunday through Friday) Issued at 443 AM MDT Sat Jul 20 2019 Recent forecast model soundings, computer simulations and PV analysis indicate that a more active and cooler meteorological pattern should be realized over southern Colorado during the balance of the longer term when compared to the previous few days as moist airmass in wake of front moving through today interacts with several relatively subtle upper disturbances. From Sunday into Sunday night, latest computer simulations(especially the NAM) signal increasing chances for showers and thunderstorms from mid-Sunday afternoon well into Sunday night(with locally heavy rainfall anticipated...especially from the eastern mountains into portions of the Interstate 25 corridor and sections of the southeastern Colorado plains). Recent burn scars will need to be monitored closely during this time-frame for potential flash flooding issues. From Monday into Monday night, next round of showers and thunderstorms, again capable of producing locally heavier precipitation is anticipated from Monday afternoon into Monday evening, generally favoring locations west of Interstate 25. Continued active meteorological conditions(including the potential of locally heavy rainfall) should again be noted over primarily western locations generally west of Interstate 25 during both Tuesday and Wednesday afternoon and evening. Then, next potentially stronger upper disturbances are expected to bring increased shower and locally heavy thunderstorm activity to many locations by next Thursday and Friday. Finally, projected maximum temperatures over the majority of the CWA should run near to below later July climatological averages during the balance of the longer term with coolest conditons projected Monday, while basically near to slightly above seasonal average minimum temperatures are envisioned during the longer term. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1144 AM MDT Sat Jul 20 2019 A continued northerly surge into southern Colorado will bring increased moisture and precipitation chances to the region this afternoon and evening. KCOS and KPUB will see periodic showers and thunderstorms move over the sites between 21Z and 03Z, while activity should only move through the vicinity of KALS. Winds will remain breezy to gusty out of the north at KPUB and KCOS, and west at KALS, through the early evening, becoming light later this evening. VFR conditions are expected most of the time at the TAF sites, though brief periods of MVFR may occur under heavy rain. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LINE AVIATION...LINE
Hazardous weather outlook, Jul 20, 12:08 PM MDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1208 PM MDT Sat Jul 20 2019 COZ058>089-093>099-211815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1208 PM MDT Sat Jul 20 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will develop over the higher terrain by midday, then increase in coverage and intensity across the Interstate 25 corridor and the eastern plains through the afternoon and evening. Lightning, wind gusts up to 50 mph and periods of locally heavy rain will be possible with these storms, and area burn scars will need to be monitored for potential flash flooding. A few of the storms over the plains may become severe with wind gusts in excess of 60 mph and hail to around the size of quarters. The best chance for severe thunderstorm activity will be generally along and north of Highway 50. .DAYS TWO THROUGH SEVEN...Sunday through Friday Cooler temperatures in combination with scattered to numerous primarily afternoon and evening showers and thunderstorms, favoring higher terrain locations will be possible each day from Sunday into Friday. The primary threats with thunderstorms will be locally heavy rainfall, lightning, and wind gusts around 50 mph. The risk for flash flooding on recent burn scars such as Spring, Junkins and Hayden Pass will be elevated, initially from Sunday into Monday as upslope flow brings increasing moisture to the region, which will fuel thunderstorm development. In addition, any stronger storms will be capable of generating hail to around the size of nickels at times. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the southeast plains this afternoon and evening. 12/12
In the hours before
Special weather statement, Jul 20, 2:50 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Pueblo CO 250 PM MDT Sat Jul 20 2019 COZ081-202115- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 250 PM MDT Sat Jul 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TELLER COUNTY UNTIL 315 PM MDT... At 250 PM MDT, Doppler radar was tracking a strong thunderstorm near Westcreek, or 28 miles northwest of Colorado Springs, moving north at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Teller County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3913 10505 3896 10513 3902 10533 3913 10533 TIME...MOT...LOC 2050Z 195DEG 13KT 3909 10524 29
Special weather statement, Jul 20, 2:58 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Pueblo CO 258 PM MDT Sat Jul 20 2019 COZ081-085-202130- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 258 PM MDT Sat Jul 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL 330 PM MDT... At 258 PM MDT, Doppler radar was tracking a strong thunderstorm near Fort Carson, or 8 miles south of Colorado Springs, moving northeast at 5 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southern Colorado Springs, Fountain, Fort Carson, Stratmoor, Security and Security-Widefield. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3860 10479 3871 10493 3890 10480 3871 10456 TIME...MOT...LOC 2058Z 222DEG 5KT 3870 10482 29
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:50 PM MDT | Special Weather Statement | PUB | Teller | 25 min |
| Jul 20, 2:58 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 20, 3:25 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jul 20, 3:33 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jul 20, 3:36 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Jul 20, 3:49 PM MDT | Special Weather Statement | PUB | Douglas | 26 min |
| Jul 20, 4:05 PM MDT | Special Weather Statement | PUB | 25 min | |
| Jul 20, 4:07 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jul 20, 4:15 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 20, 4:16 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
| Jul 20, 4:24 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 20, 4:24 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jul 20, 4:37 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo, Teller | 23 min |
| Jul 20, 4:39 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 36 min |
| Jul 20, 4:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 49 min |
| Jul 20, 5:07 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 20, 5:08 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 37 min |
| Jul 20, 5:14 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Jul 20, 5:17 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Otero, Pueblo | 43 min |
| Jul 20, 5:33 PM MDT | Areal Flood Advisory | PUB | Las Animas | 117 min |
| Jul 20, 5:48 PM MDT | River Flood Warning | PUB | El Paso | 84 min |
| Jul 20, 5:48 PM MDT | Tornado Warning | PUB | Crowley, El Paso, Pueblo | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.